Hi, my mother is 76 yrs old and has been taking a pill called Envas for high blood pressure control for 15 yrs now. It irritated her throat. So she changed to Amlopress (amlodipine) table - half daily - on another doctor's advice. Her blood pressure (systolic) seems to be rising every day. Yesterday it was 150/80 and today it was 170/80. She is active in managing her home - like cooking, washing clothes and so on. She doesn't exercise beyond that because of her knee arthritis.
Should we take a second opinion on the high blood pressure medicine and its dosage? What is the ideal blood pressure we should target for her?
Welcome and thanks for posting. It would seem like a second opinion is warranted. Our BP increases as we age, but hers is too high, it really needs to stay around 130/90. I would see another doctor just to be safe.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.